MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. MULTI-DRUG 3 PANEL SCREEN TEST; ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES

ALERE SAN DIEGO, INC. MULTI-DRUG 3 PANEL SCREEN TEST; ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES
Model Number DOA-234
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
The customer reported receiving false positive coc, mamp, and thc results on both staff and patients.The false positive results occurred on 75 devices out of 75 devices used.No confirmatory testing was performed and no adverse patient outcomes reported.
 
Additional Manufacturer Narrative
Retention and return products were tested with in-house, drug-free donor urine.All devices produced expected negative results at read time, indicated by distinct negative test lines for all analytes, including coc, mamp, and thc.The reported complaint of false positive results was not replicated during in-house testing.Manufacturing batch record review for the reported lot number did not uncover any abnormalities and all quality control specifications were met.Based on the information available, there is no indication of a product deficiency and no corrective action is required.

Brand Name
MULTI-DRUG 3 PANEL SCREEN TEST
Common Device Name
ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key7883314
Report Number2027969-2018-00120
Device Sequence Number1908923
Product Code DIO
UDI-Device Identifier10858904006201
UDI-Public(01)10858904006201(17)190430(10)DOA7040467
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K061718
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberDOA-234
Device Lot NumberDOA7040467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1